weight gain and loss from lupron...

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

F8
Veteran Member


Date Joined Feb 2010
Total Posts : 3989
   Posted 11/1/2010 11:53 AM (GMT -6)   
if you been on lupron i wonder how much weight you've gained and if you've gotten off lupron how long did it take to lose the excess weight?
 
i've been on lupron for about eight months.  after my first shot gluttony ensued and i gained 10 pounds after about a month.  i gained another 10 pounds in the next month or so and i'm holding at about 20 pounds (226 total). my appetite is out of control  now so i don't even try to lose weight; just not gain anymore.
 
so how long were you on lupron, how much weight did you gain, and how many months after the last shot did it become easier to lose weight?
 
thanx.
 
ed
age: 55
PSA on 12/09: 6.8
no symptoms, no prostate enlargement
12/12 cores positive....gleason 3+4 = 7
HT, BT and IGRT
received 3rd and last lupron shot 9/14/10

don826
Veteran Member


Date Joined May 2008
Total Posts : 1010
   Posted 11/1/2010 12:08 PM (GMT -6)   
Hi Ed,
 
Gained about 20 pounds. On lupron for two years and all of the weight gain came in the second year. I confess that I was not as resolute about gym time the second year as the first due to a busy travel schedule. I am now in the process of trying to work the excees weight off. Last lupron shot was in January 2010. So far, not very successful. Went from 172 lbs to current 192 lbs and I feel fat. (and I look it too tongue )
 
Don

Don K.
Regular Member


Date Joined Jan 2010
Total Posts : 74
   Posted 11/1/2010 12:12 PM (GMT -6)   
I was on Lupron for ten months and did not gain a pound.
 
Don't even ask about the other side effects though...
 
Don K.

Tony Crispino
Veteran Member


Date Joined Dec 2006
Total Posts : 8128
   Posted 11/1/2010 12:21 PM (GMT -6)   
Ed,
My on-cycle for Lupron/Casodex was 28 months. It took nearly a year to recover my T levels to an "above low normal" and I gained 20 pounds during the tenure. I am struggling to lose any weight. I do occassionally eat out at work and that doesn't help. I made the mistake last week of having a fast food visit but that is very rare for me.

Tony
Disease:
Advanced Prostate Cancer at age 44 (I am 48 now)
pT3b,N0,Mx (original PSA was 19.8) EPE, PM, SVI. Gleason 4+3=7

Treatments:
RALP ~ 2/17/2007 at the City of Hope near Los Angeles.
Adjuvant Radiation Therapy ~ IMRT Completed 8/07
Adjuvant Hormone Therapy ~ 28 months on Casodex and Lupron.

Status:
"I beat up this disease and took its lunch money! I am in remission."
I am currently not being treated, but I do have regular oncology visits.
I am the president of an UsTOO chapter in Las Vegas

Blog : www.caringbridge.org/visit/tonycrispino

F8
Veteran Member


Date Joined Feb 2010
Total Posts : 3989
   Posted 11/1/2010 12:30 PM (GMT -6)   

Don -- thanx.  do you think it's the lupron holding you back or other factors?

DonK -- for everyone of you who doesn't experience the typical weight gain there's one of us who gains twice as much smilewinkgrin .

Tony -- i was wondering if someone could speak to the link between testosterone and weight gain and loss.  i figure that once my testosterone starts returning i'll have a better shot at losing weight.  i'm eating stuff all the time now that i don't normally eat.  there are periods when i can control it somewhat and other times when i don't even try.

thanx guys,

ed

 

 


age: 55
PSA on 12/09: 6.8
no symptoms, no prostate enlargement
12/12 cores positive....gleason 3+4 = 7
HT, BT and IGRT
received 3rd and last lupron shot 9/14/10

Tony Crispino
Veteran Member


Date Joined Dec 2006
Total Posts : 8128
   Posted 11/1/2010 12:41 PM (GMT -6)   
Ed I think that the links between weight gain or weight loss while on testosterone ablation therapy are two fold.

1> Testosterone gives us energy and drive (more than just libido). When you combine therapies like radiation and HT you get the double whammy of lack of physical activity and fatigue.

2> No testosterone makes us metabolize what we eat differently. This allows our muscles to shrink and our waists to widen. Additionally I believe that there is a psycho-social change that if we fail to recognize it, we end up with weight gain as well. This leads to impulse eating such as you are noticing. I have been there myself.

These are my observations with my own experience. I think for me going from what was normal for me on February 16, 2007 to completing surgery, starting HT and radiation over a 7 months period was quite a bit to experience. i didn't think about it much until later, but I did much of my weight gain after all three were in full effect. i have absolutely changed what I eat for the most part, but I cannot seem to lose enough to satisfy my own expectations.

I think I just have to try harder...

Tony
Disease:
Advanced Prostate Cancer at age 44 (I am 48 now)
pT3b,N0,Mx (original PSA was 19.8) EPE, PM, SVI. Gleason 4+3=7

Treatments:
RALP ~ 2/17/2007 at the City of Hope near Los Angeles.
Adjuvant Radiation Therapy ~ IMRT Completed 8/07
Adjuvant Hormone Therapy ~ 28 months on Casodex and Lupron.

Status:
"I beat up this disease and took its lunch money! I am in remission."
I am currently not being treated, but I do have regular oncology visits.
I am the president of an UsTOO chapter in Las Vegas

Blog : www.caringbridge.org/visit/tonycrispino

don826
Veteran Member


Date Joined May 2008
Total Posts : 1010
   Posted 11/1/2010 1:39 PM (GMT -6)   
Hi Ed,
 
I do not think the lupron is the primary factor. It is just my lack of motivation and time to get to the gym. I went back to work and have a heavy travel schedule as a result. Dining out so much does not help either. My energy levels have returned from the lupron so I have no excuse really. Just need to get off my behind.
 
Don

Sancarlos
Regular Member


Date Joined Feb 2010
Total Posts : 242
   Posted 11/1/2010 8:50 PM (GMT -6)   
So far no weight gained at all in 15 months on Lupron (and Casodez). My weight initially went down about fifteen pounds, then went back up about fifteen pounds to where it was before I began taking Lupron injections, and then stabilized.

That is my story and I am sticking to it!! And 5' 11" and 185 pounds of pure muscle mass in your face to anyone who would have the "cojones" to question my story!! Course, folks on Lupron usually have really small "cojones" as those fellows tend to shrink with androgen deprivation therapy.

Sancarlos
Age 66, PC diagnosed 7/2009 at age 65
Stage: T2c, Gleason: 9 (4 + 5), 6 of 6 cores positive
Bone, CAT and MIR scans negative

Treatment: brachytherapy (103 palladium), 100 gy, 11/2010 + hormone therapy (Lupron + Casodex) + IMRT on Novalis, 45 gy, 3/2010.

PSA: 7/2009, At time of diagnosis -- 11.9
10/2009 -- 5.0
12/2009 -- 0.56
5/2010 -- 0.15
8/9/2010 -- 0.06

Post Edited (Sancarlos) : 11/1/2010 7:57:00 PM (GMT-6)


F8
Veteran Member


Date Joined Feb 2010
Total Posts : 3989
   Posted 11/2/2010 12:28 AM (GMT -6)   
thanx for all the responses guys but surely there are others who could "weigh" in cool .
 
ed
age: 55
PSA on 12/09: 6.8
no symptoms, no prostate enlargement
12/12 cores positive....gleason 3+4 = 7
HT, BT and IGRT
received 3rd and last lupron shot 9/14/10

gibson00
Regular Member


Date Joined Nov 2009
Total Posts : 212
   Posted 11/2/2010 9:00 AM (GMT -6)   
My father has been on Lupron for a year roughly. He was overweight at around 250 when first dx'd.
He actually lost a lot of weight during the course of the past year, not so much from the tumor, but from the side effects on his bowels, etc. during (a very rough) treatment, didn't eat a whole lot. His weight actually dropped to a much healthier 210, and it has stayed there for the past 3 months. He isn't losing any more weight, but the weird thing is, he can eat a decent amount, but not gain like he used to. Maybe he isn't eating quite as much as he used to.....don't think he is.
He does get very tired (and very cold!), but we think the tiredness is also partly related to the Gabapentin he is on.

Can't seem to get my sig. updated.....but his last PSA last week was <.003 :)

leeanglo
Regular Member


Date Joined Dec 2010
Total Posts : 191
   Posted 12/7/2010 10:12 AM (GMT -6)   
HI guys,ive been on zoladex for 6 weeks now and ive lost about 5 pounds.I like to train hard at the gym 5-6 days per week but have lost the energy to do so.I believe that our metabolism slows down and bmi changes so that initially you may loose muscle and therefore weigh less.I am however expecting to gain weight in the longer term.I have adressed this by changing my training regime as follows......High reps low weight ressistance training,and longer bouts of cardio but at a gentle pace (i.e rowing stepping and ecllyptic trainer for 40 minute sessions 5 days per week)I am quite young to be in the pc club (44) and some of you older guys may not be gym bunnies but with the correct program in can and will be beneficial to you.Ive found that theses drugs slow you down alot and libido could aswell be described as motivation because i feel that ive lost mine.However i will not give in to this desease because im sure a cure or longer term alternative is just around the corner so get them trainers on fellas and kick pc in the face !!
New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, September 21, 2018 9:25 AM (GMT -6)
There are a total of 3,005,399 posts in 329,224 threads.
View Active Threads


Who's Online
This forum has 161774 registered members. Please welcome our newest member, Lexi_40.
293 Guest(s), 6 Registered Member(s) are currently online.  Details
ozarker, hulahoops1974, rtljil, Q22, straydog, suchatravesty